MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 15 CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 15 CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO. 15 CARBON STERILE BLADES
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following response was sent to the customer, "thank you for informing us of your customer complaint where a carbon sterile sm15 blade has broken during a lower extremity procedure.With this blade breaking during use, we are obligated to report this to the relevant competent authorities as it falls into the category of an adverse incident.Unfortunately, it does state that the blade in question or sample blades are not available to be returned.Without sample blades, we are unable to check the heat treatment hardness on our calibrated hardness testing machine to establish if the blade had been manufactured to our in-house tolerances and the surgical blade standard bs 2982.If we were to receive unopened samples from the same shelf box or lot number, we would also check the ductility of the blade on our automated load cell.With you providing us with the above lot number, we have checked our history and to the best of our knowledge, we have received no further complaints regarding blades breaking during use and we produced and sold (b)(4) carbon sterile sm15 blades on this lot number.We can also inform you that we have no problems recorded through our in-process records that could be connected to this complaint.We hope you will understand that we are finding it difficult to comment further as we have no sample blades to test, if the blade in question or sample blades were returned, we will perform the relevant tests and issue you with a follow-up report.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of this broken blade as we have not received the broken blade in question or sample blades from the same shelf box or lot number to test.No corrective action is required as we have been unable to establish the root cause of this broken blade due to not receiving sample blades to test.No preventive action is required as we have been unable to establish the root cause of this broken blade due to not receiving sample blades to test.".
 
Event or Problem Description
The following description was provided by the healthcare facility, "component broke when surgeon went to make an incision on the patient".

Brand Name
SWANN-MORTON NO. 15 CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key20117022
Report Number9611194-2024-00016
Device Sequence Number20657103
Product Code GES
UDI-Device Identifier05033955002053
UDI-Public05033955002053
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 15 CARBON STERILE BLADES
Device Catalogue Number0205
Device Lot Number5192311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown